A Theory of Approximate Reasoning with Type-2 Fuzzy Set

Sudin Mandal, Injamam Ul Karim, Swapan Raha

Abstract


In this paper, an attempt is made to study approximate reasoning based on a Type-2 fuzzy set theory. In the process, we have examined the underlying fuzzy logic structure on which the reasoning is formulated. We have seen that the partial/incomplete/imprecise truth-values of elements of a type-2 fuzzy set under consideration forms a lattice. We propose two new lattice operations which ultimately help us to define a residual and thereby making the structure of truth- values a residuated lattice. We have focused upon two typical rules of inference used mostly in ordinary approximate reasoning methodology based on Type-1 fuzzy set theory. Our proposal is illustrated with typical artificial examples.


Keywords


Type-2 fuzzy set, Type-2 fuzzy logic, Generalised Modus Ponens, Approximate reasoning

Full Text:

PDF

References


Castillo, O., Angulor, L.A., Castro, J.R. and Valdez, M.G., “A comparative study of type-1 fuzzy logic sys- tems, interval type-2 fuzzy logic systems and generalized type-2 fuzzy logic systems in control problems”, Information Sciences, 354, (2016), 257-274.

Galatos, N., Residuated lattices: An algebraic glimpse at substructural logics, Elsevier, 2007.

Hajek, P., Metamathematics of fuzzy logic, Kluwer Academic Press, The Netherlands, 1998.

John, R.I., “Type-2 fuzzy sets: an appraisal of theory and applications”, International Journal of Uncer- tainty, Fuzziness and Knowledge-Based Systems, 6(6), (1998), 563-576.

Liang, Q., Karnik,N.N. and Mendel, J.M., “Type-2 fuzzy logic systems”, IEEE Transactions on Fuzzy Systems, 7(6), (1999), 643-658.

Mendel, J. and John, R. , “Type-2 fuzzy sets made simple”, IEEE Transactions on Fuzzy Systems, 10(2), (2002), 117-127.

Mizumoto, M. and Kokichi, T., “Fuzzy-Fuzzy Automata”, Kybernetes, 5, (1976), 107-112.

Mizumoto, M. and Kokichi, T., “Some properties of fuzzy sets of Type-2”, Information and Control, 31, (1976), 312-340.

Mizumoto, M. and Kokichi, T., “Fuzzy Sets of Type-2 under Algebraic Product and Algebraic Sum”, Fuzzy Sets and System, 5, (1981), 277-290.

Morgan, W. and Dilworth, R.P., “Residuated lattices”, Transactions on American Mathematical Society, 45, (1939), 335-354.

Pavelka, J.P., “On fuzzy logic Part I”, Zeistchr. f. math. Logik and Grundlagun d. Math. Bd, 25, (1979), 45-52.

Pavelka, J.P., “On fuzzy logic Part II”, Zeistchr. f. math. Logik and Grundlagun d. Math. Bd, 25, (1979), 119-134.

Pavelka, J.P., “On fuzzy logic Part III”, Zeistchr. f. math. Logik and Grundlagun d. Math. Bd, 25, (1979), 447-464.

Walker, C.L. and Walker, E.A., “The algebra of fuzzy truth values”, International Journal of Approximate Reasoning, 149, (2005), 309-347.

Walker, C.L. and Walker, E.A., “Automorphisms of the algebra of fuzzy truth values”, International Journal of Uncertainty, Fuzziness and Knowledge-Based Systems, 14, (2006), 711-732.

Walker, C.L. and Walker, E.A., “Sets with type-II operations”, International Journal of Approximate Rea- soning, 50, (2009), 63-71.

Zadeh, L.A., “Fuzzy sets”, Information and Control, 8, (1965), 338-353.

Zadeh, L.A., “The concept of linguistic variable and its application to approximate reasoning I”, Information Sciences, 8, (1975), 199-249.

Zadeh, L.A., “A computational approach to fuzzy quantifiers in natural languages”, Computers and Mathe- matics with applications, 9, (1983), 149-184.




DOI: https://doi.org/10.22342/jims.27.1.905.9-28

Refbacks

  • There are currently no refbacks.



Journal of the Indonesian Mathematical Society
Mathematics Department, Universitas Gadjah Mada
Senolowo, Sinduadi, Mlati, Sleman Regency, Special Region of Yogyakarta 55281, Telp. (0274) 552243
Email: jims.indoms@gmail.com


p-ISSN: 2086-8952 | e-ISSN: 2460-0245


Journal of the Indonesian Mathematical Society is licensed under a Creative Commons Attribution 4.0 International License

web statistics
View My Stats